Alert archive / Oklahoma / Wind Advisories in 2026

Wind Advisory 3, NWS Tulsa, OK

March 21, 20267 counties in Oklahoma

NWS Tulsa, OK issued this wind advisory at Mar 21, 2026, 11:34 PM CDT for 7 counties in Oklahoma. It took effect at Mar 22, 2026, 1:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 21, 2026, 11:34 PM CDT (04:34 UTC)
In effect from
Mar 22, 2026, 1:00 PM CDT
Expired
Mar 22, 2026, 7:00 PM CDT
In force
6 hr
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 44 km from the middle of the area, began a volume at 04:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2026-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2026-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3417 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

363 
WWUS74 KTSA 220434
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
1134 PM CDT Sat Mar 21 2026

OKZ054>061-230000-
/O.NEW.KTSA.WI.Y.0003.260322T1800Z-260323T0000Z/
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-
Including the cities of Pawnee, Bartlesville, Pawhuska, Vinita,
Tulsa, Claremore, Miami, and Nowata
1134 PM CDT Sat Mar 21 2026

...WIND ADVISORY IN EFFECT FROM 1 PM TO 7 PM CDT SUNDAY...

* WHAT...North winds 20 to 25 mph with gusts 40 to 45 mph possible 
  behind a cold front.

* WHERE...Craig, Nowata, Osage, Ottawa, Pawnee, Rogers, Tulsa, and 
  Washington OK Counties.

* WHEN...From 1 PM to 7 PM CDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Drivers of high profile vehicles should 
  be alert to sudden gusts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Lacy
1 follow-up statement
687 
WWUS74 KTSA 222352
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
652 PM CDT Sun Mar 22 2026

OKZ054>061-230100-
/O.EXP.KTSA.WI.Y.0003.000000T0000Z-260323T0000Z/
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-
Including the cities of Bartlesville, Pawnee, Vinita, Tulsa,
Nowata, Pawhuska, Miami, and Claremore
652 PM CDT Sun Mar 22 2026

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

Wind gusts have dropped below 40 mph as we approach sunset this 
evening. Therefore, the wind advisory will be allowed to expire at 7 
PM.

$$

Lacy

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Mar 21, 6:20 PM CDT, 5 hours 14 minutes earlier. Its key messages:

  • Updated at 1216 PM CDT Sat Mar 21 2026
  • Record-breaking heat continues into Sunday.
  • Fire weather conditions on Sunday will be the biggest concern, as winds strengthen ahead of and behind a cold front where humidities will be low and fuels abundant.
  • Low rain chances late next week with another front.
Area forecast discussion, Mar 21, 6:20 PM CDT, 5 hours 14 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
620 PM CDT Sat Mar 21 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 1216 PM CDT Sat Mar 21 2026

 - Record-breaking heat continues into Sunday.

 - Fire weather conditions on Sunday will be the biggest concern,
   as winds strengthen ahead of and behind a cold front where
   humidities will be low and fuels abundant.

 - Low rain chances late next week with another front.

&&

.SHORT TERM...
(Through tonight )
Issued at 1216 PM CDT Sat Mar 21 2026

Record or near record heat will continue this afternoon, with
temperatures warming into the upper 80s to mid 90s. Persistent
south winds overnight will hold overnight lows up in the upper 50s
to mid 60s.

&&

.LONG TERM...
(Tomorrow through Saturday)
Issued at 1216 PM CDT Sat Mar 21 2026

Record to near record heat will continue Sunday, just ahead of a
cold front that will enter northeast Oklahoma by late morning and
push through the area during the afternoon and evening. Gusty
south to southwest winds ahead of the front will shift to the
north and remain gusty following the frontal passage. The
combination of very warm temperatures, low humidity values, and
strong and gusty winds will result in near critical fire spread
rates across much of eastern Oklahoma and parts of far northwest
Arkansas from late Sunday morning through early Sunday evening,
and the existing Fire Weather Watch has been upgraded to a Red
Flag Warning as a result.

Much cooler, but still above normal, temperatures are expected
Monday before a warming trend again raises temperatures to
unseasonably warm levels by Wednesday and Thursday of next week.
Gusty south winds will also raise fire weather concerns again
during this period.

Another cold front is expected at the end of next week, bringing
somewhat cooler temperatures and at least low rain chances to some
places.

&&

.AVIATION...
(00Z TAFS)
Issued at 620 PM CDT Sat Mar 21 2026

VFR conditions will prevail through the period with the main
terminal impacts being winds from tonight through tomorrow
afternoon. Southerly winds will begin to increase some overnight
tonight, especially across NE OK sites, ahead of a frontal
passage. Winds will become gusty Sunday morning gradually veering
through the day as a front passes through the region. Strong
northerly winds will follow the front tomorrow afternoon. The
front will likely just be making it to NW AR and SE OK sites at
the end of this TAF period in the 22-00Z timeframe. Low level
wind shear will also be likely tonight for all sites.

Bowlan

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   64  93  47  70 /   0   0   0   0
FSM   60  92  55  74 /   0   0   0   0
MLC   64  92  54  74 /   0   0   0   0
BVO   59  89  42  68 /   0   0   0   0
FYV   61  90  46  70 /   0   0   0   0
BYV   65  88  47  66 /   0   0   0   0
MKO   64  93  52  73 /   0   0   0   0
MIO   64  89  44  66 /   0   0   0   0
F10   65  94  51  73 /   0   0   0   0
HHW   62  90  57  77 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning from 11 AM to 8 PM CDT Sunday for OKZ054>073.

AR...Red Flag Warning from 11 AM to 8 PM CDT Sunday for ARZ001-010.

&&

SHORT TERM...05
LONG TERM....05
AVIATION...04
Hazardous weather outlook, Mar 21, 4:58 PM CDT, 6 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
458 PM CDT Sat Mar 21 2026

ARZ001-002-010-011-019-020-029-OKZ049-053>076-222200-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
458 PM CDT Sat Mar 21 2026

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Through Tonight.

FIRE WEATHER DANGER.
	RISK...Limited.
	AREA...Eastern Oklahoma.
    ONSET...Ongoing...Improving After Sunset.

DISCUSSION...
record high temperatures and low humidity levels this afternoon
have lead to increased fire weather concerns across a good
portions of eastern Oklahoma. Relatively light winds has aided in
keeping spread rates down overall, but still a limited threat
will continue through sunset this evening. Southwesterly winds
could begin to increase some overnight tonight, but modest
humidity recovery should limit the fire conditions as winds
increase during the overnight period.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Very High Fire Weather Potential...High Wind Potential.
MONDAY...High Wind Potential.
TUESDAY AND WEDNESDAY...No Hazards.
THURSDAY...Very High Fire Weather Potential...High Wind Potential.
FRIDAY...High Wind Potential.

EXTENDED DISCUSSION...
Fire weather conditions worsen Sunday with very dry fuels, low
humidity, and windy conditions across eastern Oklahoma and
northwest Arkansas. South winds gusting up to 35 miles an hour
are anticipated during the day Sunday ahead of the cold front
moving into the region Sunday afternoon. Behind the frontal
passage, a wind shift out of the north with gusts of 30 to locally
40 miles an hour into Sunday evening are forecast. These
conditions combined with near record to record high temperatures
will create near critical grassland fire spread rates. The area of
greatest concern remains across northeast Oklahoma, where locally
critical spread rates could develop. Limited fire weather danger
and cooler conditions start the next work week, though a warming
trend and an increase in fire weather concerns develops for the
second half of next week.

weather.gov/tulsa contains additional information.

Nearby

Wind Advisories in Oklahoma, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.